Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Having cold and cough and taking antibiotics. Having hoarse voice and took defcort and pofinac. Advise?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 3795 Questions
Initially I had cold and cough which I guess gave me hoarse voice. So after one week of home remedies I consulted two physicians. Initially I was antibiotic course TAB CIPLOX 500, Hilet DC, Syp Kofarest. Cough reduced but hoarse voice remained as it is. Then I visited another physician who gave me Antibiotic DoX 200, Mucinex, Pulmoclear. Well cough was all gone after week but voice was still hoarse. Then to control inflammation I was given DEFCORT 6 and POFINAC SP for week. Well now after 8 weeks all is fine EXCEPT hoarse voice. I have no pain talking but voice is not clear.
So what is the advice for to fix my voice

Posted Mon, 26 Aug 2013 in Medicines and Side Effects
Answered by Dr. Pavan Kumar Gupta 1 hour later
Thanks for the query.
The most common cause for hoarseness of voice is cough and cold or sinus infections,as it has happened with you.But such types of hoarseness usually goes away in 2-3 weeks time with proper treatment.
Besides cold there could be other reasons for persistent hoarseness like..
Acid reflux disease.
Chronic smoking
Overuse or abuse of voice as in shouting or singing which may cause either swelling or growth on vocal cords.
Under active thyroid
Throat cancer.
You must consult an ENT specialist and get yourself examined properly by physical examination,laryngoscopy etc.
Till you consult an ENT specialist,do the following..
Avoid shouting
Drink plenty of warm fluids and avoid gargling
Avoid decongestants as it dries up vocal cords.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Follow-up: Having cold and cough and taking antibiotics. Having hoarse voice and took defcort and pofinac. Advise? 9 hours later
I donot smoke or have thyroid issues. I am surprised reading your advice of avoiding gargling. All this along 8 weeks I have been told to do salt water gargling three times of day. I have done at least twice daily. What is the harm.

Also I have avoid talking all this time but have to talk sometime as I am an architect. Friends have suggested to get throat cultural tested for the right antibiotic. Instead should I go with laryngoscopy as your suggested.
Answered by Dr. Pavan Kumar Gupta 2 hours later
I know it would have come as a surprise to you but it is true because of following reasons.
1st...gargles never reach your voice box ( larynx ).
2nd...When a person gargles his two vocal cords strike each other resulting in more swelling and strain to your vocal cords.
3rd..if you gargle with mouth wash,the alcohol content makes your mucosa more dry.
There is no need to get any throat culture as you habpve already taken plenty of antibiotics and moreover the problem is deeper down in larynx.
You must visit an ENT and get the laryngoscopy done.
I hope it clears your mind.
Above answer was peer-reviewed by
Follow-up: Having cold and cough and taking antibiotics. Having hoarse voice and took defcort and pofinac. Advise? 13 hours later
Thanks for your advice. I hope laryngosopy is not too painful. I will schedule something this week.
Answered by Dr. Pavan Kumar Gupta 3 minutes later
This procedure is easy and is done in OPD only without any problem.
You are most welcome to ask any query anytime.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor